Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 1, NWS Fort Worth, TX

May 2, 2019Tarrant County, Texas

NWS Fort Worth, TX issued this high wind warning at May 2, 2019, 5:00 PM CDT for Tarrant County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2019, 5:00 PM CDT (22:00 UTC)
Expired
May 2, 2019, 5:33 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS74 KFWD 022200
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
500 PM CDT Thu May 2 2019


TXZ118-022300-
/O.NEW.KFWD.HW.W.0001.190502T2200Z-190502T2300Z/
Tarrant-
Including the cities of Fort Worth and Arlington
500 PM CDT Thu May 2 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

The National Weather Service in Fort Worth has issued a High Wind
Warning, which is in effect until 6 PM CDT this evening. 

* TIMING...Now through 6 pm.

* WINDS...Strong and gusty southeast winds up to 60 mph.

* IMPACTS...These strong winds may blow down trees and fences and
  cause other minor damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
in excess of 58 mph are likely. Winds this strong can lead to
property damage, knock down trees and power lines. Seek a sturdy
shelter away from windows until winds subside.

&&

$$
1 follow-up statement
203 
WWUS74 KFWD 022233
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
533 PM CDT Thu May 2 2019


TXZ118-022345-
/O.CAN.KFWD.HW.W.0001.000000T0000Z-190502T2300Z/
Tarrant-
Including the cities of Fort Worth and Arlington
533 PM CDT Thu May 2 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Fort Worth has cancelled the High
Wind Warning. 

The threat for high winds in excess of 50 mph is ending across
Tarrant county.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 2, 3:35 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 2, 3:35 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
335 PM CDT Thu May 2 2019

.SHORT TERM...
/Through Tonight/

A moist and unstable atmosphere will remain in place across North
and Central Texas tonight while another shortwave moves out of
the middle Rio Grande Valley. The best moisture and lift will
reside over the Texas Hill Country into Central Texas through the
night and this is the favored area for thunderstorms. Some strong
to severe storms will be possible with the best chances just
southwest of the forecast area where moisture has been untouched
by convective outflows this morning. Hail and damaging wind will
be the main hazards. It appears that the primary tornado threat
will remain southwest of the CWA where winds are veered in the
warm sector just ahead of a stalled front.

The good news for tonight is that the northern half of the region
that experienced most of the severe storms and heavy rainfall the
past 2 days should only see some scattered (elevated) showers and
storms due to the lingering mid level instability and some weak
large scale forcing for ascent. Therefore, the flooding threat
tonight will be less in the current Flash Flood Watch, but will
ramp up again on Friday so will be extending the watch into Friday
(see discussion below).

79

&&

.LONG TERM...
/Friday through Thursday/

The active weather pattern will continue on Friday with a
lingering front generally just to the west/southwest of the area
and another shortwave progged to move out of the Desert Southwest.
It is difficult to say exactly when and where storms will develop
since morning convection to the south and southwest could greatly
disrupt moisture recovery. However, we feel that the atmosphere
will be recovered sufficiently for new storm development Friday
afternoon. These storms will have a potential to become severe as
well as produce heavy rainfall. It still appears that the
southwest zones (closest to the front) will be the favored area
for storm development. Since the northern half of the area remains
near saturation and more storms are expected, we have decided to
expand the current Flash Flood Watch until 12Z Saturday.

The shortwave is forecast to move east of the region Friday
evening, allowing the cold front to finally move south. Showers
and thunderstorms will accompany the cold front, but will end
from north to south quickly Friday night/Saturday morning.

Some post-frontal clouds will start the morning Saturday, but the
sun will return by afternoon allowing temperatures to warm into
the middle and upper 70s. The pleasant weather will continue on
Sunday when and upper ridge builds overhead. Highs Sunday will be
a bit warmer (generally in the lower and middle 80s).

Active weather should return to North and Central Texas next week
once the ridge builds towards the East Coast and another upper
trough gathers strength in the west. This trough will remain
across the western states through the week, with several
shortwaves expected to move across the region. The combination of
lift from these disturbances and Gulf moisture will result in
scattered to numerous showers and thunderstorms each day with the
best chances during the afternoon and evening hours. It is too
early to assess the severe weather potential, but given the
pattern and time of year, severe weather is a likely bet.

79

&&

.AVIATION... /Issued 1251 PM CDT Thu May 2 2019/
/18Z TAFs/

As of 18Z, North Texas skies are temporarily mostly clear as
moisture remains trapped mainly across Central Texas and points
south. This is expected to remain that way for most of the
afternoon until some moisture makes a return northward but still
remain VFR.

For Waco, the MVFR deck is expected to remain for a few more hours
until some drier air moves in from the west. Thunderstorm chances
will increase by 20Z as a complex of storms develops across the
Hill Country and moves east/southeast. Some of these storms may
skirt KACT, and for that reason included a short period of TSRA.

After the thunderstorms depart, some low clouds will likely
linger, but still remain VFR across Central Texas.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  75  62  78  60 /  40  80  50  10   0
Waco                65  75  61  78  59 /  50  90  60  10   0
Paris               64  73  60  76  56 /  40  80  70  20   0
Denton              64  74  59  77  57 /  40  80  50  10   5
McKinney            65  74  60  77  57 /  50  80  60  10   5
Dallas              66  76  63  80  61 /  40  80  50  10   0
Terrell             65  76  62  78  58 /  40  80  60  10   5
Corsicana           66  75  62  78  60 /  50  80  60  10   0
Temple              66  75  61  79  60 /  60  90  60  10   0
Mineral Wells       63  75  59  77  56 /  50  70  50   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for TXZ091>095-
100>107-115>123-133>135-146.

&&

79/08
Hazardous weather outlook, May 2, 4:14 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
414 PM CDT Thu May 2 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
414 PM CDT Thu May 2 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered to numerous thunderstorms are expected across North and
Central Texas tonight with the best chances south of the Interstate
20 corridor. A few strong to severe storms will be possible,
especially across Central Texas. Hail, damaging winds and frequent
lightning will be the primary hazards.

A Flash Flood Watch remains in effect through Saturday morning along
and north of line from Breckenridge and Cleburne to Corsicana and
Athens.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Numerous thunderstorms are expected Friday. Some storms may be severe
with large hail and damaging winds. Heavy rainfall and some flooding
is also likely.

Another prolonged period of unsettled weather will begin on Monday
and continue through at least the middle of next week. At this time,
the severe weather threat is uncertain, but will continue to be
assessed in the coming days.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested across Central Texas
through the evening.

In the hours before

Special weather statement, May 2, 12:29 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1229 PM CDT Thu May 2 2019

TXZ129-141-021830-
Comanche TX-Eastland TX-
1229 PM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND AND NORTHWESTERN
COMANCHE COUNTIES UNTIL 130 PM CDT...

At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Cisco, moving southeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastland, Cisco, De Leon, Gorman, Rising Star and Carbon.

LAT...LON 3237 9911 3241 9848 3230 9847 3226 9855
      3204 9840 3186 9878 3208 9893 3208 9912
TIME...MOT...LOC 1728Z 303DEG 34KT 3225 9892

Hernandez
Local storm report, May 2, 1:37 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT THU MAY 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             4 NW DE LEON            32.16N  98.60W
05/02/2019  M1.00 INCH       COMANCHE           TX   TRAINED SPOTTER

            HAMS REPORT VIA PHONE CALL. QUARTER SIZE HAIL REPORTED
            ON HWY 6 BETWEEN GORMAN AND DE LEON
Local storm report, May 2, 1:45 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT THU MAY 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             DE LEON                 32.12N  98.55W
05/02/2019  E1.00 INCH       COMANCHE           TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN DE LEON
Special weather statement, May 2, 2:32 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
232 PM CDT Thu May 2 2019

TXZ130-132-133-144-145-022000-
Bosque TX-Erath TX-Hill TX-Johnson TX-Somervell TX-
232 PM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...SOUTHEASTERN ERATH...
SOUTHWESTERN JOHNSON...NORTHERN BOSQUE AND NORTHWESTERN HILL COUNTIES
UNTIL 300 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Dinosaur Valley State Park, or 19 miles east of
Stephenville, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Cleburne, Glen Rose, Meridian, Blum, Iredell, Cleburne State Park,
Dinosaur Valley State Park, Rio Vista, Walnut Springs and Morgan.

LAT...LON 3225 9801 3226 9796 3223 9794 3232 9778
      3232 9762 3234 9761 3235 9738 3187 9739
      3196 9796 3202 9800 3200 9804
TIME...MOT...LOC 1932Z 262DEG 38KT 3215 9790

Hernandez
Special weather statement, May 2, 3:43 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
343 PM CDT Thu May 2 2019

TXZ157>159-022115-
Coryell TX-McLennan TX-Bell TX-
343 PM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN...EASTERN
CORYELL AND CENTRAL BELL COUNTIES UNTIL 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Crawford to Killeen.
Movement was southeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Killeen, Temple, Harker Heights, Belton, Gatesville, McGregor, Fort
Hood, Nolanville, Morgan's Point Resort, Salado, Little
River-Academy, Lorena, Troy, Bruceville-Eddy, Moody, Holland, Mother
Neff State Park, Fort Gates, Oglesby and South Mountain.

LAT...LON 3117 9786 3162 9769 3136 9718 3132 9719
      3128 9728 3122 9723 3081 9738
TIME...MOT...LOC 2042Z 294DEG 25KT 3146 9754 3109 9769

Hernandez
Special weather statement, May 2, 3:59 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
359 PM CDT Thu May 2 2019

TXZ159-022130-
McLennan TX-
359 PM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN COUNTY UNTIL 430 PM
CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodway, moving northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waco, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview, McGregor,
West, Mart, Beverly Hills, Lorena, Riesel, Crawford, Golinda,
Hallsburg, Northcrest, Gholson, Leroy and Ross.

LAT...LON 3157 9759 3159 9760 3186 9704 3152 9680
      3135 9715
TIME...MOT...LOC 2059Z 246DEG 43KT 3153 9732

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 PM CDTAreal Flood AdvisoryFWDDenton, Jack, Wise114 min
May 1, 7:09 PM CDTSpecial Weather StatementFWDCooke, Grayson, Montague36 min
May 1, 7:27 PM CDTSpecial Weather StatementFWDCoryell33 min
May 1, 7:43 PM CDTFlash Flood WarningFWDJack, Montague, Wise6 hr
May 1, 7:45 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson, Lamar60 min
May 1, 7:48 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton57 min
May 1, 7:51 PM CDTSpecial Weather StatementFWDYoung24 min
May 1, 7:53 PM CDTSevere Thunderstorm WarningFWDJack, Young67 min
May 1, 7:55 PM CDTSpecial Weather StatementFWDGrayson35 min
May 1, 8:24 PM CDTSpecial Weather StatementFWDHamilton51 min
May 1, 8:26 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise64 min
May 1, 8:27 PM CDTTornado Warning Tornado observedFWDBosque, Coryell, Hamilton48 min
May 1, 8:32 PM CDTAreal Flood AdvisoryFWDYoung3 hr
May 1, 8:36 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall54 min
May 1, 9:01 PM CDTSpecial Weather StatementFWDHopkins29 min
May 1, 9:03 PM CDTFlash Flood WarningFWDCollin5 hr
May 1, 9:04 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Rains69 min
May 1, 9:21 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt, Rains3 hr
May 1, 9:28 PM CDTSpecial Weather StatementFWDWise47 min
May 1, 9:36 PM CDTAreal Flood AdvisoryFWDJack, Palo Pinto, Parker, Stephens, Wise, Young3 hr
May 1, 9:43 PM CDTAreal Flood AdvisoryFWDDenton3 hr
May 1, 9:49 PM CDTAreal Flood AdvisoryFWDDallas3 hr
May 1, 9:53 PM CDTSpecial Weather StatementFWDParker37 min
May 1, 10:03 PM CDTFlash Flood WarningFWDDenton3 hr
May 1, 10:13 PM CDTRiver Flood WarningFWDWise46 hr
May 1, 10:13 PM CDTRiver Flood WarningFWDJack22 hr
May 1, 10:30 PM CDTAreal Flood AdvisoryFWDParker, Tarrant3 hr
May 1, 11:18 PM CDTSpecial Weather StatementFWDRains, Van Zandt42 min
May 1, 11:25 PM CDTFlash Flood WarningFWDParker, Tarrant2 hr
May 1, 11:42 PM CDTAreal Flood WarningFWDCooke, Grayson, Jack, Montague, Wise3 hr
May 1, 11:57 PM CDTAreal Flood AdvisoryFWDEllis, Hood, Johnson, Parker, Somervell3 hr
May 2, 12:00 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 2, 12:23 AM CDTAreal Flood AdvisoryFWDEllis, Henderson, Kaufman, Navarro, Van Zandt3 hr
May 2, 12:30 AM CDTAreal Flood AdvisoryFWDHopkins, Hunt, Rains3 hr
May 2, 12:32 AM CDTAreal Flood AdvisoryFWDStephens58 min
May 2, 12:52 AM CDTSpecial Weather StatementFWDEllis, Hill, Navarro53 min
May 2, 1:46 AM CDTSpecial Weather StatementFWDFreestone, Limestone, McLennan59 min
May 2, 2:02 AM CDTRiver Flood WarningFWDWise21 days
May 2, 2:02 AM CDTRiver Flood WarningFWDDenton23 hr
May 2, 2:02 AM CDTRiver Flood WarningFWDDenton3 days
May 2, 6:10 AM CDTRiver Flood WarningFWDCollin33 hr
May 2, 9:17 AM CDTRiver Flood WarningFWDEllis, Kaufman59 hr
May 2, 10:26 AM CDTAreal Flood AdvisoryFWDEllis3 hr
May 2, 12:29 PM CDTSpecial Weather StatementFWDEastland61 min
May 2, 12:36 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland54 min
May 2, 1:37 PM CDTSevere Thunderstorm WarningFWDComanche, Erath53 min
May 2, 2:18 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills40 min
May 2, 2:32 PM CDTSpecial Weather StatementFWDSomervell28 min
May 2, 3:43 PM CDTSpecial Weather StatementFWDBell32 min
May 2, 3:59 PM CDTSpecial Weather StatementFWDMcLennan31 min
May 2, 4:47 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 2, 5:24 PM CDTSpecial Weather StatementFWDDallas51 min
May 2, 5:26 PM CDTSpecial Weather StatementFWDMilam, Robertson64 min
May 2, 5:57 PM CDTAreal Flood AdvisoryFWDMilam3 hr
May 2, 6:11 PM CDTSpecial Weather StatementFWDLeon64 min
May 2, 6:36 PM CDTAreal Flood AdvisoryFWDLeon, Robertson3 hr
May 2, 6:45 PM CDTSpecial Weather StatementFWDEllis30 min

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.